To read the full version of this content please select one of the options below:

Minimax Estimation of Nonregular Parameters and Discontinuity in Minimax Risk

Essays in Honor of Peter C. B. Phillips

ISBN: 978-1-78441-183-1

ISSN: 0731-9053

Publication date: 21 November 2014

Abstract

When a parameter of interest is nondifferentiable in the probability, the existing theory of semiparametric efficient estimation is not applicable, as it does not have an influence function. Song (2014) recently developed a local asymptotic minimax estimation theory for a parameter that is a nondifferentiable transform of a regular parameter, where the transform is a composite map of a continuous piecewise linear map with a single kink point and a translation-scale equivariant map. The contribution of this paper is twofold. First, this paper extends the local asymptotic minimax theory to nondifferentiable transforms that are a composite map of a Lipschitz continuous map having a finite set of nondifferentiability points and a translation-scale equivariant map. Second, this paper investigates the discontinuity of the local asymptotic minimax risk in the true probability and shows that the proposed estimator remains to be optimal even when the risk is locally robustified not only over the scores at the true probability, but also over the true probability itself. However, the local robustification does not resolve the issue of discontinuity in the local asymptotic minimax risk.

Keywords

Acknowledgements

Acknowledgment

This research was supported by the Social Sciences and Humanities Research Council of Canada.

Citation

Song, K. (2014), "Minimax Estimation of Nonregular Parameters and Discontinuity in Minimax Risk", Essays in Honor of Peter C. B. Phillips (Advances in Econometrics, Vol. 33), Emerald Group Publishing Limited, Bingley, pp. 557-585. https://doi.org/10.1108/S0731-905320140000033015

Publisher

:

Emerald Group Publishing Limited

Copyright © 2014 Emerald Group Publishing Limited